# SDR USAA2012081300034

- Difficulty date: August 11, 2012
- Submitted: October 3, 2012
- Operation: Air carrier
- Aircraft: N251AY
- Make and model: Boeing 7672B7ER
- Aircraft serial: 24764
- Aircraft time: 90,016 hours, 17,225 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Bearing
- Part number: 6067742
- Part serial: 55656
- Condition: Separated
- Location: Recirc Fan
- Component: Recirc Fan, Honeywell
- Component part number: 6066224
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BOS  FLT 750  EN ROUTE PHL TO BRU.  PRIOR TO RECIRC FAN TWO OCCASIONS OF SMOKE AND FUMES 1.  SWEET BURNING SMELL THROUGHOUT CABIN SHORTLY AFTER T/O. 2 STRONG ELECTRICAL SMOKE ABOUT 1 HOUR INTO FLIGHT.  THE FLIGHT DECLARED AN EMERGENCY AND DIVERTED INTO BOS.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED THE AIRCRAFT AND PLACED THE RIGHT RECIRCULATION FAN ON MEL.  MAINTENANCE REPLACED THE RIGHT RECIRCULATION FAN.  VENDOR SHOP FINDINGS: MODERATE CONTAMINATION/BEARINGS SEPARATED/BEARINGS SEIZED IN ENDBELL/ROTOR GROOVED/ENDBELL DISTORTED.  PRIMARY FAILURE BEARING: CONDITION SEPARATED.  REPLACED ENDBELL, ROTOR AND BEARINGS REPLACED 100%.
